Pediatric Cardiology

, Volume 25, Issue 5, pp 558–561

Vasodilatory Shock After Surgery for Aortic Valve Endocarditis: Use of Low-Dose Vasopressin

  • E. Lechner
  • H. A. Dickerson
  • C. D. FraserJr.
  • A. C. Chang
Article

DOI: 10.1007/s00246-003-0544-x

Cite this article as:
Lechner, E., Dickerson, H.A., Fraser, C.D. et al. Pediatr Cardiol (2004) 25: 558. doi:10.1007/s00246-003-0544-x

Abstract

This is the case report of a 13-year-old male who developed vasopressor-resistant hypotension after cardiac surgery for endocarditis. As norepinephrine resulted in aggravation of the preexisting ventricular arrhythmia, vasopressin was used to maintain blood pressure. The vasopressin continous infusion was started at 0.00002 units/kg/min and titrated up to 0.0003 U/kg/min. This low dose led to resolution of hypotension without causing side effects. As the appropriate indication and dose of vasopressin is not established, the cautious use of vasopressin in children is recommended.

Keywords

VasopressinVasodilatory shockEndocarditisCardiopulmonary bypass—children

Copyright information

© Springer-Verlag 2004

Authors and Affiliations

  • E. Lechner
    • 1
  • H. A. Dickerson
    • 2
  • C. D. FraserJr.
    • 3
  • A. C. Chang
    • 2
  1. 1.Department of Pediatric CardiologyChildren’s Heart Center LinzLinzAustria
  2. 2.Pediatric Cardiac Intensive Care Unit, Texas Children’s Hospital and Department of PediatricsBaylor College of MedicineHoustonUSA
  3. 3.Congenital Heart Surgery, Texas Children’s Hospital and Department of SurgeryBaylor College of MedicineHoustonUSA